zbMATH — the first resource for mathematics

A finite volume method for transport of contaminants in porous media. (English) Zbl 1146.76619
Summary: A cell-centered finite-volume method is proposed to solve the unsteady reactive diffusive transport of a contaminant in porous media. Two theoretical properties of the analytical solution, namely non-negativity and maximum principle, are mentioned and their implication on the approximation method are discussed.

76M12 Finite volume methods applied to problems in fluid mechanics
76S05 Flows in porous media; filtration; seepage
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
Full Text: DOI
[1] Bear, J., Hydraulics of groundwater, (1979), McGraw-Hill New York
[2] Bertolazzi, E., Numerical conservation and discrete maximum principle for elliptic pdes, Math. models methods appl. sci., 8, 685-711, (1998) · Zbl 0939.65123
[3] Bertolazzi, E.; Manzini, G., Limiting strategies for polynomial reconstructions in finite volume approximations of the linear advection equation, Appl. numer. math., 49, 277-289, (2004), this volume · Zbl 1053.65064
[4] Casulli, V., Eulerian – lagrangian methods for hyperbolic and convection dominated parabolic problems, (), 239
[5] Coudière, Y.; Vila, J.-P.; Villedieu, P., Convergence rate of a finite volume scheme for a two-dimensional convection – diffusion problem, Modél math. anal. numér., 33, 493-516, (1999) · Zbl 0937.65116
[6] Dawson, C.N., Godunov-mixed methods for immiscible displacement, Internat. J. numer. methods fluids, 11, 7, 835, (1990) · Zbl 0704.76059
[7] Dawson, C.N., Godunov-mixed methods for advection flow problems in one space dimension, SIAM J. numer. anal., 28, 5, 1282, (1991) · Zbl 0741.65068
[8] Dawson, C.N., Godunov-mixed methods for advection – diffusion equations in multidimensions, SIAM J. numer. anal., 5, 30, 1315, (1993) · Zbl 0791.65062
[9] Dawson, C.N., High-resolution upwind-mixed finite element methods for advection diffusion equations with variable time-stepping, Numer. methods partial differential equations, 11, 525, (1995) · Zbl 0837.65107
[10] Eymard, R.; Gallouët, T.; Herbin, R., Finite volume methods, (), 713-1020 · Zbl 0981.65095
[11] Gallo, C.; Manzini, G., A fully coupled numerical model for two-phase flow with contaminant transport and biodegradation kinetics, Comm. numer. methods engrg., 17, 325-336, (2001) · Zbl 1020.76052
[12] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (2001), Springer Berlin, Reprint of the 1998 edition · Zbl 0691.35001
[13] Jawahar, P.; Kamath, H., A high-resolution procedure for Euler and navier – stokes computations on unstructured grids, J. comput. phys., 164, 165-203, (2000) · Zbl 0992.76063
[14] Mazzia, A.; Bergamaschi, L.; Putti, M., A time-splitting technique for the advection – dispersion equation in groundwater, J. comput. phys., 157, 181-198, (2000) · Zbl 0960.76048
[15] Morton, K.W., Numerical solution of convection – diffusion problems, (1996), Chapman and Hall London · Zbl 0861.65070
[16] Neuman, S.P., A eulerian – lagrangian numerical scheme for the dispersion convection equation using conjugate space time grids, J. comput. phys., 41, 270, (1981) · Zbl 0484.76095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.